Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2016, 4:51 PM EDT for Martin County, Pike County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 4:51 PM EDT (20:51 UTC)
- Expired
- Jun 4, 2016, 5:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
406
WUUS53 KJKL 042051
SVRJKL
KYC159-195-042115-
/O.NEW.KJKL.SV.W.0065.160604T2051Z-160604T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
NORTH CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 515 PM EDT
* AT 451 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEISEY...OR
8 MILES WEST OF WILLIAMSON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...WARFIELD...PISO...HEENAN...THREEFORKS...AFLEX...
HODE...WHITEPOST...CONDER...JARAD...TURKEY CREEK...LAURA...
VARNEY...HATFIELD STATION...MCCLURE...BEAUTY...RURAL...LOVELY...
COALPOINT AND SIDNEY.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 9
AND 15...AND BETWEEN MILE MARKERS 23 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3754 8246 3771 8254 3791 8245 3787 8241
3786 8242 3783 8240 3781 8240 3782 8239
3777 8233 3776 8233 3776 8231 3774 8233
3770 8230 3767 8230 3766 8223
TIME...MOT...LOC 2051Z 237DEG 20KT 3768 8243
HAIL...0.75IN
WIND...60MPH
$$
JP2 follow-up statements
115
WWUS53 KJKL 042106
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT SAT JUN 4 2016
KYC159-195-042115-
/O.CON.KJKL.SV.W.0065.000000T0000Z-160604T2115Z/
MARTIN KY-PIKE KY-
506 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN MARTIN AND NORTH CENTRAL PIKE COUNTIES...
AT 505 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITEPOST...OR
NEAR WILLIAMSON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...WARFIELD...LAURA...VARNEY...PISO...THREEFORKS...
HATFIELD STATION...BEAUTY...RURAL...LOVELY...COALPOINT...AFLEX...
SIDNEY...PILGRIM...META...HEISEY...WHITEPOST...OPPY...
CONDER AND TURKEY CREEK.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 10
AND 15...AND NEAR MILE MARKER 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3756 8245 3774 8249 3787 8244 3787 8241
3786 8242 3783 8240 3781 8240 3782 8239
3777 8233 3776 8233 3776 8231 3774 8233
3770 8230 3767 8230 3766 8223
TIME...MOT...LOC 2105Z 237DEG 20KT 3773 8234
HAIL...0.75IN
WIND...60MPH
$$
JP884
WWUS53 KJKL 042109
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT SAT JUN 4 2016
KYC159-195-042119-
/O.EXP.KJKL.SV.W.0065.000000T0000Z-160604T2115Z/
MARTIN KY-PIKE KY-
509 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN AND NORTH
CENTRAL PIKE COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3756 8245 3774 8249 3787 8244 3787 8241
3786 8242 3783 8240 3781 8240 3782 8239
3777 8233 3776 8233 3776 8231 3774 8233
3770 8230 3767 8230 3766 8223
TIME...MOT...LOC 2107Z 237DEG 20KT 3773 8234
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:53 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 4, 2:53 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Jackson KY 253 PM EDT SAT JUN 4 2016 .SHORT TERM...(This evening through Sunday night) Issued at 253 PM EDT SAT JUN 4 2016 Current conditions across the area feature a warm and moist tropical air mass advecting northeast through the area as a strong disturbance moves northeast through the area. A well saturated air mass is indicated by model soundings with a steep warm layer and saturated the length of the column. Thus, WPC has put a large area in a slight excessive rainfall. In fact, with ample instability this afternoon and ongoing convection, have already seen around 1.75 inches an hour. With this continuing through the evening and unstable conditions hanging around into this evening, flash flooding will be a threat in eastern Kentucky, especially where storms have recently moved through. With a saturated sounding, ample instability, and some speed shear indicated in the soundings, a severe threat for winds may linger into this evening. Heading into tonight, forcing will slowly be on the increase as the cold front out west finally begins to slide east. This may keep convection ongoing a bit longer tonight, but as the surface stabilizes, will likely see the flash flood threat become minimal. Thus, will run the watch till 04z. If ongoing deep convection continues, likely only with developed clusters later, the night shift can extend the watch. By Sunday, the cold front moves east with the bulk of the gradient reaching eastern Kentucky by Sunday afternoon. In fact, with afternoon heating and the approaching front, will increase pops Sunday afternoon with a few strong storms possible as well. SPC has also left in a marginal severe threat for Sunday. By Sunday night, with a saturated ground and clearing skies coupled with cooler temps and subsidence moving into the area, fog will be a threat. This could be a dense fog situation for Monday morning. Will put this in the forecast as well. .LONG TERM...(Sunday night through Friday) Issued at 359 AM EDT SAT JUN 4 2016 Weather looks to turn a bit more tranquil as we head into the new work week. Last of the shower chances from the exiting front Sunday evening should end by midnight with skies clearing out behind the front. This will set up a pleasant Monday with highs in the upper 70s and much lower humidity. A secondary cold front will dive south across the area Monday night and perhaps bring a threat of a few isolated showers with it. There may be potential for thunder, but the timing of the front crossing in the middle of the night does not favor the thunder mention. However, what will be noticeable, is even less humidity for the middle of the week with highs in the mid to upper 70s. Overnight lows could dip into the 40s in the valleys both Tuesday and Wednesday nights. As the surface highs shifts east late in the week, temperatures will start to rebound as the mid/upper level trough lifts out. As this transition happens on Friday, a baroclinic zone will set up over the area and could see a shower or storm chance. Still some uncertainty on how quickly this transition happens, but for right now models seem to be converging on Friday/Friday night. We should then transition back to a warm period next weekend as the upper ridge builds over the region. Still plenty of uncertainty on the battleground from the exiting trough and ridge and its possible that baroclinic zone lingers into next weekend and keeps our weather active. However, opting to keep the weekend dry for now. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 253 PM EDT SAT JUN 4 2016 Showers and thunderstorms on the increase through the afternoon and into the evening will make for poor flight conditions as most of the TAF sites will be IFR or below heading through this evening and into tonight. IFR conditions will be slow improve tomorrow morning as the cold front approaches the area with showers and a few storms ahead of it. Winds will remain generally light through the period outside of thunderstorms. Winds will shift west tomorrow afternoon with the passage of the front. && .JKL Watches/Warnings/Advisories... None. && SHORT TERM...SHALLENBERGER LONG TERM...KAS AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 4, 4:41 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 441 PM EDT SAT JUN 4 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 441 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT. SOME STORMS THIS EVENING MAY CONTAIN STRONG TO DAMAGING WIND GUSTS. ADDITIONALLY...ISOLATED FLASH FLOODING WILL BE POSSIBLE INTO TONIGHT...ESPECIALLY AT LOCATIONS THAT SEE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...AND AGAIN ON FRIDAY. ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THROUGH TONIGHT. GEOGERIAN/SHALLENBERGER
In the hours before
Special weather statement, Jun 4, 3:35 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT SAT JUN 4 2016
KYZ044-042015-
FLEMING-
335 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT FLEMING COUNTY...
AT 335 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEPTON...OR NEAR
FLEMINGSBURG...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...FAIRVIEW...CRAINTOWN...NEPTON...ELIZAVILLE...
PECKS RIDGE...COWAN...MOUNT CARMEL...FOXPORT...
EWING AND FLEMINGSBURG JUNCTION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3849 8359 3844 8357 3844 8358 3843 8357
3832 8384 3836 8388 3835 8390 3837 8390
3836 8392 3839 8393 3844 8397 3848 8392
3846 8385 3852 8364
TIME...MOT...LOC 1935Z 230DEG 13KT 3845 8378
JPSpecial weather statement, Jun 4, 3:45 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT SAT JUN 4 2016
KYZ107-109-110-119-042015-
FLOYD-MARTIN-JOHNSON-MAGOFFIN-
345 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MARTIN...JOHNSON...
AND MAGOFFIN COUNTIES...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS OVER GAPVILLE...OR 10 MILES
SOUTHWEST OF PRESTONSBURG...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...INEZ...ALLEN...ORCHARD...MID...
SWAMP BRANCH...STAFFORDSVILLE...CORN FORK HOLLOW...GUNLOCK...
BRADBURY...DAVELLA...MARSHALLVILLE...BOONS CAMP...OFFUTT...GYPSY...
SWAMPTON...BAYS BRANCH...WALDO AND DOTSON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 12 AND 14.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3750 8288 3761 8306 3793 8277 3789 8268
3788 8261 3789 8260 3792 8260 3793 8258
3795 8258 3796 8257 3786 8242
TIME...MOT...LOC 1944Z 220DEG 25KT 3762 8291
JPSpecial weather statement, Jun 4, 3:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT SAT JUN 4 2016
KYZ044-051-052-060-104-106-042030-
ROWAN-ELLIOTT-BATH-MENIFEE-FLEMING-MORGAN-
355 PM EDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROWAN...ELLIOTT...
BATH...MENIFEE...FLEMING...AND MORGAN COUNTIES THROUGH 430 PM EDT...
AT 354 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WALLINGFORD TO NEAR OAKLEY TO SHARKEY TO
FREESTONE TO CRANEY...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FRENCHBURG...MARSHALL...SALT LICK...GRANGE CITY...
HAYS CROSSING...WAGNER STORE...FOXPORT...LYTTEN...ODESSA...BRUIN...
RAMEY...VALE...BLAIRS MILLS...WAGNER...YALE...GATES...OAKLEY...
PARAGON AND HALDEMAN.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
122 AND 149.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3843 8358 3838 8345 3840 8342 3839 8340
3830 8333 3821 8330 3819 8327 3819 8324
3824 8322 3827 8317 3823 8309 3818 8305
3821 8301 3817 8298 3803 8333 3798 8363
3829 8386 3844 8368 3849 8359
TIME...MOT...LOC 1954Z 238DEG 39KT 3841 8366 3828 8372 3823 8359 3812
8352 3808 8336
JPSpecial weather statement, Jun 4, 4:16 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT SAT JUN 4 2016
KYZ107-042045-
JOHNSON-
416 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON COUNTY THROUGH 445 PM
EDT...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS OVER SIP...OR 7 MILES NORTH
OF PAINTSVILLE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...FLATGAP...WINIFRED...WITTENSVILLE...STAFFORDSVILLE...
KERZ...CHESTNUT...OFFUTT...SIP...KEATON...NIPPA...TUTOR KEY...
GALEN...STAMBAUGH...CHANDLERVILLE...RIVER...BARNROCK AND WHITEHOUSE.
THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
7 AND 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3798 8289 3797 8283 3791 8273 3788 8265
3781 8283 3799 8297 3800 8296 3800 8293
TIME...MOT...LOC 2014Z 227DEG 30KT 3792 8283
JPSpecial weather statement, Jun 4, 4:21 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT SAT JUN 4 2016
KYZ110-119-120-042115-
FLOYD-MARTIN-PIKE-
421 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MARTIN...AND PIKE
COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER DANA...OR 9 MILES
SOUTHEAST OF PRESTONSBURG...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...COAL RUN VILLAGE...MARTIN...
FOREST HILLS...WAYLAND...WARFIELD...ALLEN...CORN FORK HOLLOW...
BRADBURY...THREEFORKS...DAVELLA...EAST MCDOWELL...BAMMER...HAROLD...
ALPHORETTA...OSBORN...DICKS CREEK...WHITEPOST AND LAURA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 3 AND 6.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 14.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 7 AND 17...AND
BETWEEN MILE MARKERS 20 AND 24.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 12.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 27 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3742 8276 3743 8277 3743 8279 3741 8281
3742 8281 3761 8277 3773 8266 3773 8263
3775 8264 3789 8248 3775 8232 3774 8233
3767 8230 3765 8222 3763 8222
TIME...MOT...LOC 2021Z 233DEG 24KT 3756 8268
JPSpecial weather statement, Jun 4, 4:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT SAT JUN 4 2016
KYZ107-119-042100-
MARTIN-JOHNSON-
423 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT MARTIN...AND JOHNSON COUNTIES...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS OVER DAVISPORT...OR NEAR
INEZ...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
INEZ...WARFIELD...BRADBURY...DAVELLA...PRINCE...STIDHAM...
BOONS CAMP...OFFUTT...ADD...CALF CREEK...HODE...DAVISPORT...DEBORD...
TOMAHAWK...WELLS CHAPEL...MILO...BEAUTY...PEVIER...LOVELY AND JOB.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3772 8264 3785 8273 3789 8267 3788 8262
3789 8260 3792 8260 3793 8258 3795 8258
3796 8253 3794 8249 3794 8250 3790 8247
3791 8247 3788 8242 3783 8241
TIME...MOT...LOC 2022Z 232DEG 22KT 3782 8260
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:56 AM EDT | Special Weather Statement | JKL | Bath, Fleming | 34 min |
| Jun 4, 9:28 AM EDT | Special Weather Statement | JKL | Rowan | 77 min |
| Jun 4, 10:40 AM EDT | Special Weather Statement | JKL | Rowan | 20 min |
| Jun 4, 1:41 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 4, 1:54 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 36 min |
| Jun 4, 2:21 PM EDT | Special Weather Statement | JKL | Owsley | 24 min |
| Jun 4, 2:51 PM EDT | Special Weather Statement | JKL | McCreary | 24 min |
| Jun 4, 2:54 PM EDT | Special Weather Statement | JKL | Wolfe | 36 min |
| Jun 4, 2:56 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 8 hr |
| Jun 4, 2:57 PM EDT | Special Weather Statement | JKL | Fleming | 33 min |
| Jun 4, 3:09 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 36 min |
| Jun 4, 3:24 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 36 min |
| Jun 4, 3:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Jun 4, 3:39 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 3 hr |
| Jun 4, 3:45 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 30 min |
| Jun 4, 3:55 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 35 min |
| Jun 4, 4:16 PM EDT | Special Weather Statement | JKL | Johnson | 29 min |
| Jun 4, 4:21 PM EDT | Special Weather Statement | JKL | Floyd, Martin | 54 min |
| Jun 4, 4:23 PM EDT | Special Weather Statement | JKL | Martin | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.